Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 87, NWS Denver/Boulder, CO

September 15, 2013Adams County, Arapahoe County, Denver County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Sep 15, 2013, 12:32 PM MDT for Adams County, Arapahoe County, Denver County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2013, 12:32 PM MDT (18:32 UTC)
Expired
Sep 15, 2013, 4:30 PM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

Counties Adams County, CO, Arapahoe County, CO, Denver County, CO

The radar

The Denver radar (KFTG), 24 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 6.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WGUS55 KBOU 151832
FFWBOU
COC001-005-031-152230-
/O.NEW.KBOU.FF.W.0087.130915T1832Z-130915T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1232 PM MDT SUN SEP 15 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ARAPAHOE COUNTY IN NORTHEAST COLORADO...
  WESTERN ADAMS COUNTY IN NORTHEAST COLORADO...
  EASTERN DENVER COUNTY IN NORTHEAST COLORADO...

* UNTIL 430 PM MDT

* AT 1225 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
  THAT MODERATE TO HEAVY RAIN WAS DEVELOPING OVER THE AURORA AREA. 
  THE ADDITIONAL RAIN FALLING ON SATURATED GROUND IS GOING TO CAUSE 
  URBAN AND STREET FLOODING TO DEVELOP IN AURORA AND EASTERN DENVER. 
  CREEKS AND STREAMS IN AURORA WILL RAPIDLY RISE AS THE RAIN 
  CONTINUES.  PARKS AND RETENTION PONDS WILL ALSO FILL...IF THEY ARE 
  NOT FULL ALREADY. 
  
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  DENVER...WESTERN AURORA...CENTENNIAL...COMMERCE CITY...BRIGHTON...
  GREENWOOD VILLAGE...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT AND
  BUCKLEY AFB.

ADDITIONAL RAINFALL AMOUNTS UP TO AN INCH AND A HALF ARE POSSIBLE BY 
130 PM.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND 
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.  
SAND CREEK...TOLL GATE CREEK AND EAST TOLL GATE CREEK WILL BE 
ESPECIALLY SUSCEPTIBLE TO RAPIDLY RISING WATERS. CHERRY CREEK 
THROUGH SOUTHEAST DENVER MAY ALSO RISE.  

STAY AWAY FROM CREEKS...DITCHES AND OTHER WATERWAYS OR BE SWEPT 
AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE AFTER 
THE DAYS OF HEAVY RAIN WE HAVE EXPERIENCED THIS PAST WEEK.

&&

LAT...LON 3998 10481 3957 10467 3957 10493 3987 10493

$$

DANKERS
2 follow-up statements
623 
WGUS75 KBOU 151957
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
157 PM MDT SUN SEP 15 2013

COC001-005-031-152230-
/O.CON.KBOU.FF.W.0087.000000T0000Z-130915T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ADAMS CO-DENVER CO-
157 PM MDT SUN SEP 15 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
WESTERN ARAPAHOE...WESTERN ADAMS AND SOUTHERN DENVER COUNTIES...

AT 147 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THAT MODERATE TO HEAVY RAIN WAS BEGINNING TO MOVE TO THE NORTH AND 
EAST OF AURORA. HOWEVER...BETWEEN THREE-QUARTER AND ONE AND A HALF 
INCHES OF RAIN HAS FALLEN SINCE 11 AM.  
 
URBAN FLOODING AND FLASH FLOODING ARE EXPECTED TO CONTINUE ACROSS 
THE AURORA AREA THROUGH THIS AFTERNOON. CREEKS...STREAMS AND DITCHES 
WILL CONTINUE TO RUN HIGH THROUGH THIS AFTERNOON. PARKS AND 
RETENTION PONDS WILL ALSO BE FULL. ROADWAYS MAY ALSO BE UNDERWATER 
IN INTERSECTIONS...UNDERPASSES AND OTHER LOW-LYING AREAS. RESIDENTS 
SHOULD STAY AWAY FROM FAST-MOVING WATERS. CREEK BANKS MAY BE 
UNSTABLE DUE TO THE WATER-LOGGED SOIL CONDITIONS. TRAVEL IS ALSO 
DISCOURAGED.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DENVER...WESTERN AURORA...CENTENNIAL...COMMERCE CITY...BRIGHTON...
GREENWOOD VILLAGE...SOUTHWESTERN DENVER INTERNATIONAL AIRPORT AND
BUCKLEY AFB.

ADDITIONAL RAINFALL AMOUNTS UP TO ONE-HALF INCH ARE POSSIBLE 
THROUGH 3 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3998 10481 3957 10467 3957 10493 3987 10493

$$

DANKERS
142 
WGUS75 KBOU 152137
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
337 PM MDT SUN SEP 15 2013

COC001-005-031-152137-
/O.CAN.KBOU.FF.W.0087.000000T0000Z-130915T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ARAPAHOE CO-ADAMS CO-DENVER CO-
337 PM MDT SUN SEP 15 2013

...THE FLASH FLOOD WARNING FOR WESTERN ARAPAHOE...WESTERN ADAMS AND
SOUTHERN DENVER COUNTIES IS CANCELLED...

THE MODERATE TO HEAVY RAIN OVER AURORA...COMMERCE CITY AND 
NORTHWESTERN ADAMS COUNTY HAS COME TO AN END.  MOST OF AURORA 
RECEIVED BETWEEN THREE-QUARTERS AND ONE-AND-A-HALF INCHES OF RAIN 
BETWEEN 11 AM AND 3 PM.  

CREEKS AND STREAMS AROUND AURORA EXPERIENCED RISES...BUT NOT AS 
EXTREME AS SATURDAY AFTERNOON.  NOW THAT THE RAIN HAS ENDED...WATER 
LEVELS WILL BEGIN TO SLOWLY RECEDE.  

RESIDENTS SHOULD CONTINUE TO BE CAUTIOUS NEAR HIGH FLOWING STREAMS 
AND STAY AWAY FROM THE BANKS.  GROUND NEAR CREEKS AND STREAMS MAY BE 
UNSTABLE BECAUSE OF THE RECENT HEAVY RAINS. 

SOME ROADS...INTERSECTIONS AND UNDERPASSES MAY REMAIN UNDER WATER.  
MOTORISTS SHOULD HEED ANY ROAD CLOSURES AND NOT DRIVE ON WATER 
COVERED ROADWAYS.  IF A ROAD CLOSURE IS ENCOUNTERED...FIND ANOTHER 
ROUTE. 

LAT...LON 3998 10481 3957 10467 3957 10493 3987 10493

$$

DANKERS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 12:06 PM MDT, 26 minutes earlier.

Area forecast discussion, Sep 15, 12:06 PM MDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1206 PM MDT SUN SEP 15 2013

.UPDATE...

&&

.SHORT TERM...VERY HEAVY RAIN HAS DEVELOPED OVER THE FOOTHILLS AND
ADJACENT PLAINS OVER THE PAST SEVERAL HOURS. RAINFALL RATES ARE
EVEN HIGHER THAN EXPECTED WITH RATES NOW EXCEEDING ONE INCH IN
LESS THAN AN HOUR OVER NORTHERN PORTIONS OF THE DENVER
AREA...INCLUDING BROOMFIELD...ADAMS...AND JEFFERSON COUNTIES.
EXPECT THESE CONDITIONS TO CONTINUE FOR THE REST OF THE AFTERNOON.
AGAIN ANOTHER VERY DANGEROUS SITUATION WITH MULTIPLE FLASH FLOOD
AND FLOOD WARNINGS ONGOING FOR THE AREA. RAIN IS MORE SCATTERED IN
COVERAGE FURTHER EAST ON THE PLAINS SO EXPECTING A LOWER IMPACT OF
THE CURRENT RAINFALL SITUATION.

.HYDROLOGY...CURRENT FLASH FLOOD WARNINGS OUT FOR FIRE BURN AREAS
AND OTHER LOCATIONS RECEIVING VERY HEAVY RAIN. HIGHER RAINFALL
RATES HAVE AGAIN DEVELOPED WITH RATES OF ONE INCH IN 30 MINUTES OR
LESS IN THE HEAVIEST RAIN. DANGEROUS SITUATION DEVELOPING WITH
POTENTIAL FOR ENHANCED FLOODING AND CONTINUES RIVER AND STREAM
RISES EXPECTED. ONGOING AREAL FLOOD WARNINGS AND RIVER FLOOD
WARNINGS FOR MUCH OF THE AREA NORTH AND NORTHEAST OF DENVER.

&&

.PREV DISCUSSION... /ISSUED 925 AM MDT SUN SEP 15 2013/

UPDATE...

SHORT TERM...RAIN SHOWERS HAVE BEEN RAPIDLY DEVELOPING OVER THE
FOOTHILLS AND PLAINS DURING THE PAST SEVERAL HOURS. PLATTEVILLE
PROFILER SHOWING WEAK UPSLOPE FLOW FROM THE NORTHEAST HAS BEEN
DEEPENING OVER THE PAST SEVERAL HOURS TO MOUNTAIN TOP LEVEL. THE
WEAK FRONTAL BOUNDARY IS FINALLY BEGINNING TO PUSH SOUTH AND
SOUTHWEST AND JUST MOVING INTO THE FRONT RANGE AREA. FORECASTS
LOOK IN GOOD SHAPE FOR NOW.

&&

.AVIATION...CEILINGS LOWERING AND WILL CONTINUE TO LOWER FROM THE
NORTH TO IFR CONDITIONS IN THE NEXT FEW HOURS AS RAIN BEGINS TO
SPREAD ACROSS THE AREA FROM THE NORTH AND NORTHEAST. RAINFALL
SHOULD BE DIMINISHING THIS EVENING WITH IMPROVING CONDITIONS.
POSSIBLE FOG LATER TONIGHT.

.HYDROLOGY...RAIN DEVELOPING AND WILL BECOME MORE WIDESPREAD BY
LATER THIS MORNING OVER THE ENTIRE AREA...WITH HIGHER COVERAGE
OVER THE FOOTHILLS AND ADJACENT PLAINS. CURRENT RAINFALL OVER
LARIMER COUNTY GAUGES SHOWING RAINFALL RATES GENERALLY FROM .20 TO
.50 OF AN INCH PER HOUR WITH THE HEAVIER SHOWERS. JUST ISSUED AN
AREAL FLOOD WARNING FOR MUCH OF THE FRONT RANGE FOOTHILLS...AND
ADJACENT PLAINS AND STRETCHING NORTHEAST TO COVER AREAS ALONG THE
SOUTH PLATTE UP THROUGH JULESBURG AND AREAS ALONG THE CACHE LA
POUDRE. STILL COULD SEE 1 TO 2 INCHES OF ADDITIONAL RAINFALL
THROUGH THIS EVENING ESPECIALLY IN THE FOOTHILLS.

.PREV DISCUSSION... /ISSUED 338 AM MDT SUN SEP 15 2013/

SHORT TERM...REMNANTS OF WK UPPER LEVEL TROUGH WILL SHEAR ACROSS THE
AREA THRU TONIGHT WITH SOME MINOR MID LVL ASCENT. MEANWHILE LOW
LVL WINDS ARE CURRENTLY NLY ALONG THE FNT RANGE BUT ARE FCST TO
BECOME MORE NELY LATER THIS MORNING INTO THE AFTN HOURS BEHIND A
COOL FNT. THIS SHOULD ALLOW FOR INCREASING PCPN IN THE NRN
FOOTHILLS AND MTNS EAST OF THE DIVIDE THIS MORNING WHICH WILL
SPREAD SOUTHWARD THRU THE DAY. AT THIS TIME HIGHEST PCPN AMOUNTS
SHOULD FOCUS IN AND NR THE FOOTHILLS AND IN THE MTNS EAST OF THE
DIVIDE. THE GFS AND HRRR SHOW POTENTIAL RAINFALL AMOUNTS RANGING
FROM 1 TO 2 INCHES OVER THE HIGHER TERRAIN WHILE THE ECMWF KEEPS
THE HEAVIER AMOUNTS FOCUSED EAST OF THE HIGHER TERRAIN OVER THE
FRONT RANGE URBAN CORRIDOR THRU THIS AFTN. AT THIS POINT WILL KEEP
THE HEAVIER AMOUNTS OVER THE HIGHER TERRAIN.

MEANWHILE WITH CONSIDERABLE CLOUD COVER THERE WILL BE LIMITED
INSTABILITY SO THE PCPN WILL BE MORE OF A STRATIFORM EVENT WITH
RAINFALL RATES MAINLY AROUND ONE QUARTER INCH PER HOUR.  WILL KEEP
FFA IN PLACE HOWEVER BIGGWST CONCERNS WOULD BE CONSIDERABLE AMOUNT
OF ROCK AND MUD SLIDE ACTIVITY DUE TO EXTREMELY SATURATED GROUND.
HIGH THIS AFTERNOON OVER NERN CO MAY NOT GET MUCH ABV 60 EXCEPT OVER
THE FAR NERN CORNER WHERE HIGHS MAY GET CLOSE TO 70.

FOR TONIGHT THERE WILL BE SOME LINGERING RAIN THEU EVENING WHICH
WILL GRADUALLY END FM NORTH TO SOUTH OVERNIGHT.  TEMPS MAY BE COLD
ENOUGH FOR SOME SNOW OVER THE HIGHER MTNS ABV 11000 FT BEFORE PCPN
ENDS.

LONG TERM...MODELS SHOW THE WEAK UPPER TROUGH TO MOVE ACROSS THE
FORECAST AREA ON MONDAY...THEN UPPER RIDGING IS PROGGED INTO
TUESDAY AFTERNOON. SOUTHWESTERLY FLOW ALOFT MOVES IN TUESDAY
NIGHT...WITH AN UPPER TROUGH GETTING INTO THE NORTHERN GREAT BASIN
BY 12Z WEDNESDAY. THE QG VERTICAL VELOCITY FIELDS SHOW BENIGN
SYNOPTIC SCALE ENERGY OVER THE CWA MONDAY THROUGH TUESDAY NIGHT.
THE BOUNDARY LAYER PRESSURE AND WIND FIELDS SHOW SOUTHEASTERLIES
OVER THE PLAINS ON MONDAY...THEN NORMAL DIURNAL PATTERNS KICK IN
MONDAY NIGHT INTO TUESDAY. LOW LEVEL TROUGHING AND DOWNSLOPING ARE
BOTH PROGGED LATER TUESDAY INTO TUESDAY NIGHT. CONCERNING MOISTURE
..MONDAY DRIES OUT SOMEWHAT...WITH FURTHER DRYING ON TUESDAY.
PRECIPITABLE WATER VALUES ARE IN THE 0.75-0.85 INCH RANGE OVER THE
WESTERN PLAINS MONDAY...DRYING INTO THE 0.50 TO 0.75 INCH RANGE
BY LATER TUESDAY. VALUES ARE HIGHER OVER THE EASTERN PLAINS ON
MONDAY...BUT DRY TO SIMILAR VALUES BY LATER TUESDAY. THE BOUNDARY
LAYER DEW POINTS ARE PROGGED IN THE LOWER TO MID 50S F OVER THE
PLAINS MONDAY INTO TUESDAY MONRING...THEN THEY DECREASE INTO THE
40S TO LOWER 50S F LATER TUESDAY AND TUESDAY NIGHT. VALUES ARE IN
THE MID 30S TO MID 40S OVER THE MOUNTAINS ALL FOUR PERIODS. THERE
IS SOME CAPE AROUND BOTH LATE DAY MONDAY AND LATE DAY TUESDAY...
BUT NOTHING SIGNIFICANT. THE QPF FIELDS HAVE LIMITED MEASURABLE
RAINFALL AMOUNTS MONDAY...NOTHING MONDAY NIGHT OR TUESDAY MONRING
..THEN A TAD LATE DAY TUESDAY IN THE MOUNTAINS. SO FOR POPS...
20-40%S IN THE MOUNTAINS LATE DAY MONDAY AND LATE DAY TUESDAY. FOR
THE PLAINS...10-20%S LATE DAY MONDAY...NONE TUESDAY. FOR
TEMPERATURES...MONDAY'S HIGHS ARE 3-7 C WARMER THAN TODAY'S.
TUESDAY'S HIGHS ARE 1-4 C WARMER THAN MONDAY'S. FOR THE LATER DAYS
..WEDNESDAY THROUGH SATURDAY...MODELS BRING AN UPPER TROUGH ACROSS
THE CWA WEDNESDAY AFTERNOON INTO EARLY THURSDAY...ALONG WITH AN
ACCOMPANYING COLD FRONT. AFTER THAT...UPPER RIDGING MOVES IN
THROUGH SATURDAY. MOISTURE IS LIMITED AND TEMPERATURES ARE ABOVE
SEASONAL NORMALS.

AVIATION...CEILINGS SHOULD GRADUALLY DROP INTO THE IFR CATEGORY LATER
THIS MORNING WITH AREAS OF RAIN DEVELOPING. THIS ACTIVITY WILL
CONTINUE THRU THE AFTN BEFORE ENDING DURING THE EVENING HOURS.
OVERNIGHT LOW CEILINGS AND SOME FOG WILL BE POSSIBLE THRU MON
MORNING.

HYDROLOGY...WILL CONTINUE WITH THE FLASH FLOOD WATCH THROUGH 6 PM
THIS EVENING.  AREAS OF RAIN WILL INCREASE THROUGH THE MORNING
HOURS AND CONTINUE THROUGH THE AFTERNOON IN THE MOUNTAINS AND
FOOTHILLS AND ALONG THE FRONT RANGE URBAN CORRIDER. RAINFALL
AMOUNTS OVER THE HIGHER TERRAIN THROUGH 6 PM MAY RANGE FROM 1 TO 2
INCHES WITH ONE HALF INCH TO ONE INCH AT LOWER ELEVATIONS. COULD
SEE A FEW LOCALIZED AREAS OF FLASH FLOODING HOWEVER BIGGEST
CONCERN WILL BE AN INCREASE IN ROCK AND MUD SLIDES IN THE
FOOTHILLS AND MOUNTAINS DUE TO EXTREMELY SATURATED GROUND.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...

.RIVER FLOOD WARNINGS CONTINUE ALONG THE CACHE LA POUDRE...BIG
THOMPSON...AND SOUTH PLATTE RIVER OUT THROUGH JULESBURG.

.AREAL FLOOD WARNINGS UNTIL 9 PM THIS EVENING FOR COZ035..036..
038>041..043>045..048>50.

.FLASH FLOOD WATCH UNTIL 6 PM MDT THIS EVENING FOR COZ033>036-
038>041-043.

&&

SHORT TERM...ENTREKIN
LONG TERM....RJK
Hazardous weather outlook, Sep 15, 10:17 AM MDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1017 AM MDT SUN SEP 15 2013

COZ030>051-161630-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1017 AM MDT SUN SEP 15 2013

...VARIOUS RIVER AND AREAL FLOOD WARNINGS ON-GOING ALONG THE BIG
THOMPSON...SOUTH PLATTE...AND CACHE LA POUDRE RIVERS...

...FLASH FLOOD WATCH UNTIL 6 PM FOR THE MOUNTAINS...FRONT RANGE
FOOTHILLS AND ADJACENT PLAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL CONTINUE TO INCREASE THIS MORNING IN THE MOUNTAINS AND
IN AND NEAR THE FOOTHILLS AND WILL CONTINUE THROUGH THIS EVENING.
ADDITIONAL RAINFALL AMOUNTS THROUGH EARLY THIS EVENING WILL RANGE
FROM 1 TO 2 INCHES IN THE MOUNTAINS AND FOOTHILLS WITH ONE HALF TO
ONE INCH OVER PORTIONS OF THE FRONT RANGE URBAN CORRIDOR.

RAINFALL RATES WILL RANGE FROM .25 TO .50 OF AN INCH IN ONE HOUR
OR LESS WITH THE HEAVIER SHOWERS. WITH THE EXTREMELY SATURATED
GROUND A FEW AREAS OF FLASH FLOODING COULD OCCUR BY THIS
AFTERNOON...ESPECIALLY IN THE BURN AREAS. IN ADDITION MUD AND ROCK
SLIDE ACTIVITY MAY INCREASE IN THE MOUNTAINS AND FOOTHILLS DUE TO
THE ADDITIONAL RAINFALL.

BY TONIGHT THE SHOWERS WILL LINGER IN THE EVENING HOURS BUT SHOULD
GRADUALLY END FROM NORTH TO SOUTH AFTER MIDNIGHT. SOME SNOW MAY
OCCUR ABOVE 11000 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS OVER
THE MOUNTAINS MONDAY...WITH A SLIGHT CHANCE OVER THE PLAINS.
THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS TUESDAY THROUGH THURSDAY...BUT
DRY OVER THE PLAINS. FRIDAY AND SATURDAY LOOK DRY OVER ALL THE
FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER
REPORTS OF HEAVY RAINFALL AND FLASH FLOODING WOULD BE
APPRECIATED.

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:44 PM MDTSpecial Weather StatementBOUWashington46 min
Sep 14, 6:58 PM MDTRiver Flood WarningBOUDouglas83 min
Sep 14, 7:00 PM MDTFlash Flood WarningBOUAdams, Denver3 hr
Sep 14, 7:47 PM MDTFlash Flood WarningBOULogan, Morgan, Weld3 hr
Sep 14, 10:45 PM MDTAreal Flood AdvisoryBOULogan, Phillips, Sedgwick3 hr
Sep 14, 11:46 PM MDTAreal Flood AdvisoryBOUPhillips3 hr
Sep 15, 9:10 AM MDTAreal Flood WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 9 more12 hr
Sep 15, 9:52 AM MDTFlash Flood WarningBOULarimer3 hr
Sep 15, 10:41 AM MDTFlash Flood WarningBOUBoulder3 hr
Sep 15, 11:50 AM MDTFlash Flood WarningBOUAdams, Boulder, Broomfield, Weld4 hr
Sep 15, 12:08 PM MDTAreal Flood WarningBOUDouglas, Elbert, Jefferson9 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.